Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 18, NWS Des Moines, IA

April 29, 2013Boone County, Hamilton County, Story County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 29, 2013, 10:57 PM CDT for Boone County, Hamilton County, Story County, Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2013, 10:57 PM CDT (03:57 UTC)
Expired
Apr 29, 2013, 11:45 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IA, Hamilton County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 41 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 11:21 PM CDTHAIL 1.54 N Boone, IAQUARTER TO PING PONG BALL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 10:21 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2988 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS53 KDMX 300357
SVRDMX
IAC015-079-169-300445-
/O.NEW.KDMX.SV.W.0018.130430T0357Z-130430T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT MON APR 29 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL IOWA...
  NORTHWESTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 1145 PM CDT

* AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OGDEN...AND
  MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  AMES...BOONE...STORY CITY...FRASER...BOONE AIRPORT...GILBERT AND
  RANDALL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 123 AND 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4203 9357 4195 9417 4217 9416 4229 9356
TIME...MOT...LOC 0357Z 253DEG 28KT 4207 9398

HAIL...1.00IN
WIND...60MPH

$$

VACHALEK
2 follow-up statements
713 
WWUS53 KDMX 300414
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT MON APR 29 2013

IAC015-079-169-300445-
/O.CON.KDMX.SV.W.0018.000000T0000Z-130430T0445Z/
STORY IA-HAMILTON IA-BOONE IA-
1114 PM CDT MON APR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BOONE...SOUTHERN HAMILTON AND NORTHWESTERN STORY COUNTIES UNTIL 1145
PM CDT...

AT 1112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF BOONE...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
AMES...STORY CITY...GILBERT AND RANDALL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 123 AND 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4203 9357 4195 9417 4217 9416 4229 9356
TIME...MOT...LOC 0414Z 246DEG 35KT 4213 9379

HAIL...1.00IN
WIND...60MPH

$$
854 
WWUS53 KDMX 300422
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1122 PM CDT MON APR 29 2013

IAC015-079-169-300445-
/O.CON.KDMX.SV.W.0018.000000T0000Z-130430T0445Z/
STORY IA-HAMILTON IA-BOONE IA-
1122 PM CDT MON APR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BOONE...SOUTHERN HAMILTON AND NORTHWESTERN STORY COUNTIES UNTIL 1145
PM CDT...

AT 1120 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BOONE...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
AMES...STORY CITY...GILBERT AND RANDALL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 123 AND 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4203 9357 4195 9417 4217 9416 4229 9356
TIME...MOT...LOC 0422Z 245DEG 23KT 4215 9383

HAIL...1.50IN
WIND...60MPH

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:41 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 29, 6:41 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT MON APR 29 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 338 PM CDT MON APR 29 2013

MAIN CONCERN FOR THE OVERNIGHT PERIOD WILL BE THE TIMING AND
LOCATION OF ANY CONVECTION. INSTABILITY HAS BEEN ON THE INCREASE
THIS AFTERNOON WITH SBCAPES OF 1000 TO 2000 J/KG ACROSS MUCH OF THE
CWA...AND EVEN HIGHER VALUES AROUND THE MISSOURI BORDER. THE 850 TO
700 MB CAP LOOKS TO WEAKEN AFTER THE 23-00Z TIME FRAME AS A 925MB
MOISTURE PLUME OVER KANSAS AND MISSOURI WORKS NORTHWARD. EXPECTING
CONVECTIVE INITIATION IN THE VICINITY OF THE ASSOCIATED THETA-E
CONVERGENCE ZONE IN SOUTHWEST IOWA OR SOUTHEAST NEBRASKA...WITH THE
CONVECTION TRACKING EAST AND NORTH DURING THE OVERNIGHT. THIRTY TO
FORTY KNOTS OF 0-6 KM SHEAR AND A 40 TO 60 KT LLJ BUILDING IN FROM
THE SOUTHWEST AFTER 03Z WILL AID IN INTENSIFYING AND MAINTAINING ANY
STORMS THAT DO FORM THIS EVENING. BOTH ELEVATED AND SURFACE BASED
CONVECTION IS POSSIBLE WITH THE MAIN THREAT FROM THESE STORMS BEING
LARGE HAIL AND DAMAGING WIND GUSTS.

MANY HIGH RESOLUTION MODELS HAVE BEEN TRENDING THE CONVECTION
SLIGHTLY NORTH AND WEST TODAY. THIS HAS ALSO BEEN REFLECTED IN THE
UPDATED SPC CONVECTIVE DAY 1 SLIGHT RISK OUTLOOKS. IN
GENERAL...LEANED TOWARDS A COMBINATION OF THE EAST NMM AND ARW WRF
CORES AND THE 16Z HRRR FOR PLACEMENT OF THE HIGHEST POPS AND QPF
AMOUNTS. HEAVY RAINFALL IS POSSIBLE WITH SOME OF THESE STORMS OVER
CENTRAL IOWA WITH PWATS EXCEEDING ONE INCH AND LOW LEVEL MIXING
RATIOS AROUND 13 G/KG.

STATIONARY SURFACE BOUNDARY OVER WEST CENTRAL AND NORTH CENTRAL IOWA
WASHED OUT EARLY THIS AFTERNOON...ALLOWING WINDS TO VEER SOUTHWARD
AND TEMPERATURES TO RISE BACK INTO THE 70S. THESE SOUTHERLY WINDS
WILL INCREASE OVERNIGHT AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE
TO AN APPROACHING NORTHERN PLAINS COLD FRONT. COMBINED WITH DEW POINTS IN
THE UPPER 50S TO NEAR 60...EXPECT OVERNIGHT LOWS TO ONLY FALL OFF
INTO THE LOW 60S.

.LONG TERM.../TUESDAY THROUGH MONDAY/...
ISSUED AT 338 PM CDT MON APR 29 2013

I EXPECT SOME ONGOING CONVECTION MAINLY ACROSS THE EAST IN THE
MORNING WITH A LULL LATE MORNING.  ANOTHER COLD FRONT WILL STRETCH
ACROSS CENTRAL IOWA DURING THE DAY ON TUESDAY AND MAKE SLOW ESE
PROGRESS.  FORECAST SOUNDINGS SHOW A PRETTY STOUT CAP IN PLACE BUT
IT QUICKLY ERODES DURING THE MID TO LATE AFTERNOON AND INTO THE
EVENING AND THIS IS WHEN I EXPECT THUNDERSTORMS TO BREAK OUT...AHEAD
OF THE BOUNDARY.  LOOKING AT SHEAR...THERE IS SOME THAT EXISTS ALONG
THE BOUNDARY BUT THE BEST SHEAR IS FOUND BEHIND THE BOUNDARY.  SOME
STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND.  DURING TUESDAY
EVENING ADDITIONAL STORMS COULD DEVELOP BEHIND THE FRONT AS WELL
WHERE THE BETTER SHEAR WILL EXIST AND THERE WILL STILL BE SOME
INSTABILITY.

ON WEDNESDAY THE UPPER TROUGH OUT TO THE WEST WILL DIG SOUTH ON THE
LEE SIDE OF THE ROCKIES CREATING QUITE THE TEMPERATURE GRADIENT
ACROSS IOWA.  ACROSS THE NORTHWEST HALF TO TWO THIRDS OF THE STATE
HIGHS WILL ONLY BE IN THE 40S AND 50S WHILE ACROSS THE SOUTHEAST
TEMPERATURES WILL BE IN THE 60S TO 70S.  THIS TROUGH WILL CONTINUE
TO DIG AS IT PLOWS EAST THROUGH THURSDAY.  FORECAST SOUNDINGS ON
THURSDAY SHOW FALLING TEMPERATURES THROUGHOUT THE AFTERNOON HOURS.
IN FACT IT LOOKS LIKE HIGHS WILL LIKELY BE REACHED IN THE MORNING
AND THOSE READINGS WILL ONLY BE IN THE 40S.  PRETTY DECENT MOISTURE
TRANSPORT WILL TAKE PLACE DURING THIS TIME AND PRECIPITATION WILL
YIELD SOME PRETTY HIGH QPF VALUES THROUGH THE REMAINDER OF THE
WEEK.  FORECAST SOUNDINGS SHOW THAT WE WILL BE COLD ENOUGH FOR AT
MINIMUM A RAIN/SNOW MIX DURING THE DAY ON THURSDAY.  IF YOU BELIEVE
THE NAM WE WILL BE COLD ENOUGH FOR ALL SNOW.  I HAD A HARD TIME
BUYING INTO THAT SOLUTION COMPLETELY BECAUSE FOR THE PAST FEW DAYS
THE NAM HAD BEEN OVERDOING THE MOISTURE AND THE COOLING.  THIS WILL
CERTAINLY BEAR WATCHING BUT I WOULD NOT BE SURPRISED TO SEE SNOW
THURSDAY AFTERNOON AND THURSDAY NIGHT.

BEYOND THIS PERIOD...THE MODELS CONTINUE TO POORLY HANDLE THE
EVOLUTION OF THE CLOSED LOW THAT DEVELOPS OUT OF THE TROUGH.  THE
EURO LIFTS THIS CLOSED LOW INTO IOWA OVER THE WEEKEND THEN INTO THE
GREAT LAKES ON MONDAY WHILE THE GFS AND GEM TAKE THE LOW TO THE
SOUTH ACROSS THE SOUTHERN PLAINS.  THIS SOLUTION WOULD DRAW DOWN
MUCH COLDER AIR ACROSS THE STATE FOR THE WEEKEND.  I TRIED TO LEAN
COOLER BUT BY SUNDAY FORECAST SOUNDINGS SUPPORT HIGHS IN THE 50S. AT
THIS POINT I KEPT 40S NW TO 50S SE ON SATURDAY BUT WE COULD INDEED
SEE TEMPS SOME 5 TO 8 DEGREES COOLER THAT WHAT I HAVE GOING.  WE
WILL NEED TO SEE HOW THAT CLOSED LOW EVOLVES AND SHIFTS ACROSS THE
AREA.  BEFORE THAT HAPPENS THERE IS JUST TOO MUCH MODEL UNCERTAINTY
TO STATE A PREFERENCE.

&&

.AVIATION...30/00Z
ISSUED AT 634 PM CDT MON APR 29 2013

ANTICIPATE AREAS OF SHOWERS AND THUNDERSTORMS TO DEVELOP NEAR 03Z
AND SPREAD NE ACROSS SITES. HAVE INCLUDED VICINITY MENTION AT
SITES FOR NOW...WITH SCATTERED NATURE OF STORMS. CEILINGS SHOULD
REMAIN VFR...THOUGH COULD SEE HIGH MVFR CEILINGS AT TIMES WITH
PRECIPITATION. WINDS WILL INCREASE THROUGH THE OVERNIGHT AND SHIFT
TO THE SOUTHWEST BY TUESDAY AFTERNOON...BECOMING GUSTY.

&&

.HYDROLOGY...
ISSUED AT 338 PM CDT MON APR 29 2013

HE MODERATE TO HEAVY RAINFALL EVENT FORECAST IN THE LONG TERM
PERIOD OF THE FORECAST MAY RESULT IN SIGNIFICANT WITHIN-BANK RISES
ALONG MANY STREAMS AND RIVERS. FLOODING IS ALSO
POSSIBLE...ESPECIALLY ALONG THE SMALLER STREAMS AND IN AREAS THAT
RECEIVE HEAVIER RAINFALL. AT THIS TIME IT IS DIFFICULT TO PINPOINT
SPECIFIC STREAMS OR RIVERS GIVEN THE UNCERTAINTY IN THE RAINFALL
FORECAST. THE FORECAST WILL HAVE TO BE MONITORED FOR POTENTIAL
IMPACTS ON AREA RIVERS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKOW
LONG TERM...FAB
AVIATION...AWB
HYDROLOGY...ZOGG
Hazardous weather outlook, Apr 29, 10:26 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT MON APR 29 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-010330-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
1026 PM CDT MON APR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT. SOME OF THE
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY
RAIN IS POSSIBLE WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL RETURN ON TUESDAY AFTERNOON AND
EVENING...AND PERSIST INTO WEDNESDAY ACROSS SOUTHEASTERN IOWA. ON
TUESDAY AFTERNOON AND EVENING SOME OF THE STORMS COULD BE STRONG
TO SEVERE...WITH LARGE HAIL AND STRONG WIND THE PRIMARY THREATS.
HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 29, 10:01 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT MON APR 29 2013

IAZ035>037-046>048-300400-
BOONE-GREENE-HAMILTON-HARDIN-STORY-WEBSTER-
1001 PM CDT MON APR 29 2013

...STRONG STORMS MAY PRODUCE HAIL AND STRONG WINDS...

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CENTRAL BOONE COUNTY...MOVING NORTHEAST AT
35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  BOONE AIRPORT...      BOONE...              STRATFORD...
  STANHOPE...           GILBERT...            STORY CITY...
  RANDALL...            ROLAND...             KAMRAR...
  JEWELL...             ELLSWORTH...          MCCALLSBURG...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

AWB
Local storm report, Apr 29, 10:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             KANAWHA                 42.93N 93.79W
04/29/2013  E1.00 INCH       HANCOCK            IA   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZED HAIL

&&

AWB
Local storm report, Apr 29, 10:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1012 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             SSE KANAWHA             42.93N 93.79W
04/29/2013  E1.25 INCH       HANCOCK            IA   CO-OP OBSERVER

&&

BF
Local storm report, Apr 29, 10:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1037 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             2 NW OGDEN              42.06N 94.05W
04/29/2013  E1.00 INCH       BOONE              IA   TRAINED SPOTTER

&&

MS APR 13
Local storm report, Apr 29, 10:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             SW OGDEN                42.04N 94.03W
04/29/2013  E1.00 INCH       BOONE              IA   LAW ENFORCEMENT

&&

BF
Local storm report, Apr 29, 10:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT MON APR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             KANAWHA                 42.93N 93.79W
04/29/2013  E1.00 INCH       HANCOCK            IA   BROADCAST MEDIA

            REPORT FORWARDED BY KIMT TV.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:51 PM CDTSevere Thunderstorm WarningDMXHancock, Wright54 min
Apr 29, 10:07 PM CDTSevere Thunderstorm WarningDMXBoone, Greene53 min
Apr 29, 11:00 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Webster45 min
Apr 29, 11:02 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster28 min
Apr 29, 11:08 PM CDTSevere Thunderstorm WarningDMXDallas37 min
Apr 29, 11:33 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Story57 min
Apr 29, 11:44 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story31 min
Apr 30, 12:18 AM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright57 min
Apr 30, 12:26 AM CDTSevere Thunderstorm WarningDMXHamilton, Hardin49 min
Apr 30, 12:29 AM CDTSevere Thunderstorm WarningDMXButler, Grundy46 min
Apr 30, 12:37 AM CDTSevere Thunderstorm WarningDMXWright38 min
Apr 30, 1:08 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Wright52 min
Apr 30, 1:13 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy32 min
Apr 30, 1:58 AM CDTSevere Thunderstorm WarningDMXBremer, Butler32 min
Apr 30, 6:27 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass63 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.